MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLEXXUS ENDOSCOPIC BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLEXXUS ENDOSCOPIC BILIARY STENT
Model Number LXB10080
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 09/2023).
 
Event or Problem Description
It was reported that during a procedure, the stent allegedly deployed prematurely.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation and image was not provided for review.It was reported that the safety tab was not removed when the premature deployment occurred.However, as the delivery system was not available for evaluation a potential damage of the safety mechanism to prevent a premature system activation could not be verified.Based on the information available the investigation is closed with inconclusive result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing current labeling supplied with this product it was found that the instructions for use sufficiently address this potential risk.The instructions for use states: "prior to use, visually inspect the system for any sign of damage.If damaged, do not use.Failure to observe this precaution may result in patient injury." in addition, the instructions for use states: "the deployment system is only ready for use once the blue safety tab has been removed.This should not be done until the stent is about to be released." correct deployment method was found sufficiently addressed.H10: d4 (expiry date: 09/2023), g2, g3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly deployed prematurely.There was no reported patient injury.

Brand Name
FLEXXUS ENDOSCOPIC BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12091053
Report Number9681442-2021-00382
Device Sequence Number17185288
Product Code FGE
UDI-Device Identifier00801741099298
UDI-Public(01)00801741099298
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXB10080
Device Catalogue NumberLXB10080
Device Lot NumberANEW3614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown